I am now going to enter a drug rehab program(it's about time!)and I am trying to ween myself off of Lyrica. How can I do this safely? I am SCARED I might have a seizure or possibly some really bad withdrawl symptoms if I just stop taking them suddenly. Does anybody know how or just the best advise they can give would be helpful!- I don't want to do this anymore.
I am an addict and I found that Lyrica at higher dosing has similar effect on me as pain killers?
Question posted by New Hope on 20 Aug 2011
Last updated on 24 August 2018
I'll pray for you. Km messing with lyrics. Took probably fifteen hundred milligrams today to get high. I'm not feeling any pain relief... Just raising heartbeat and dizzy. Now I'm out of them so now I wonder if k will go thru withdrawal tomorrow. Now I'm scared. Plus I took eight tramadol this morning and thirty-six hundred hundred mg of ganapantin. Mist have a high tolerance
If you are in chrontic pain I wish you luck getting off the Lyrica. I was on it since the FDA approved it for fibromyalgia, & it really helped my pain. Something went wrong with my insurance , & they refused to keep paying for it so I had to stop taking it. What a mistake that was for my pain issues. At first it didn't seem to me to make a difference, but it has after about 8 weeks. Anyway to your problem, when I had to stop taking it, I was on 75mg. 2 at bedtime, & 1 in the A.M. The doctor had me drop 1 pill at bedtime for 1 week, then 1 in the morning for 1 week, & finally stopped completely. No seizures or anything other than the return of pain. Have never heard of a siezure med being addictive either. Would like to know who told you this information...
I weaned myself off of Lyrica very slowly... no matter what dose your taking you should slowly remove a small amount of the medication dosage you are used to. If you cut the dose (a little at a time) and remain on the 'new' lower dose for at 10-14 days... after 10-14 days cut a little more off of the dose and remain there for the same 10-14 days. When you get down to the lowest you can take... start skipping days between taking the small doses...
I would do this until there are no more pills left... tiny doses several days apart and finally no Lyrica at all.
I did it and had no seizure or problems.
DO NOT STOP LYRICA SUDDENLY... my friend did that and ended up having seizures and getting hurt. Take it slow... you will be fine.
- Lyrica uses and safety info
- Lyrica information for Healthcare Professionals (includes dosage details)
- Side effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.